Alert archive / Mississippi / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 208, NWS Jackson, MS

April 1, 2000Montgomery County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Apr 1, 2000, 11:05 PM CST for Montgomery County, Mississippi. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 1, 2000, 11:05 PM CST (05:05 UTC)
Expired
Apr 1, 2000, 11:30 PM CST
In force
25 min
Issued by
NWS Jackson, MS
Area
Whole counties

County Montgomery County, MS

The radar

The Columbus AFB radar (KGWX), 127 km from the middle of the area, began a volume at 05:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 5.1 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2000-04-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2000-04-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 537 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4 J/kg
Mixed-layer CIN
-265 J/kg
Mixed-layer LCL
562 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
537 m²/s²
0-3 km storm-relative helicity
851 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KJAN 020506
SVRJAN
MSC097-020530-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1105 PM CST SAT APR 1 2000

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MONTGOMERY COUNTY IN NORTH CENTRAL MISSISSIPPI

* UNTIL 1130 PM CST

* AT 1105 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 4 MILES NORTHWEST OF WINONA...MOVING EAST AT 40
  MPH.

THIS STORM WILL MAINLY AFFECT SMALLER COMMUNITIES AND RURAL AREAS.

HAIL...DAMAGING WINDS AND TORRENTIAL RAIN ARE EXPECTED WITH THIS
STORM. TAKE COVER IN A SUBSTANTIAL SHELTER WHILE THE STORM PASSES.

62

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 1, 3:00 PM CST, 8 hours 5 minutes earlier.

Area forecast discussion, Apr 1, 3:00 PM CST, 8 hours 5 minutes before
AREA FORECAST DISCUSSION...CORRECTED TO ADD PRELIM POPS
NATIONAL WEATHER SERVICE JACKSON MS
300 PM CST SAT APR 1 2000

MODELS HAVE HAD GOOD RUN TO RUN CONTINUITY OVER THE PAST COUPLE OF
DAYS. FORECAST ISSUES ARE EASY TO IDENTIFY. EVERYTHING POINTS TO  A
SUBSTANTIAL RAIN EVENT OVER THE NEXT 36 TO 48 HOURS...WITH AN
UNSEASONABLE SHOT OF COLD/COOL AIR COMING IN FOR EARLY NEXT WEEK.

ON THE SYNOPTIC SCALE...NORTHERN AND SOUTHERN STREAMS WILL CONTINUE
TO PHASE...RESULTING IN A FULL LATITUDE TROUGH ACROSS THE NATIONS
MID SECTION. MESO SCALE FEATURES ARE HARDER TO IDENTIFY AND TIME.
THE COLD FRONT ACROSS FROM NORTHWEST ARKANSAS THROUGH CENTRAL TEXAS
WILL STALL BEFORE REACHING THE WEST FRINGES OF OUR CWFA. THE WARM
FRONT ACROSS SOUTHERN LOUISIANA INTO SOUTHERN TEXAS IS PROGGED TO
LIFT NORTH. WITH A STATIONARY BOUNDARY IN PLACE...ALL OF THE KEY
INGREDIENTS A HEAVY RAINFALL EVENT IS IN PLACE. WE HAVE GOOD UPPER
LEVEL JET DYNAMICS...AND TROPICAL FEED IS EVIDENT FROM WATER VAPOR
IMAGERY. PWS WILL RANGE FROM 1.5 TO 2 INCHES.

SEVERAL PIECES OF ENERGY WILL CONTINUE TO ROUND THE BASE OF THE
UPPER TROUGH AND HELP TRIGGER RAIN AND THUNDERSTORMS. WITH TWO
BOUNDARIES TO FOCUS ON WHICH BOUNDARY WILL BE THE DOMINANT ONE IS
ANOTHER ISSUE TO CONSIDER. THE CONVECTION GOING ACROSS THE WEST HALF
OF THE STATE IS THE FIRST OF MANY ROUNDS AS MODELS CONTINUE TO UNDER
PLAY THE STRENGTH OF THE PIECES OF ENERGY COMING THROUGH THE AREA.
WILL GO WITH LIKELY POPS MOST AREAS FOR THE FIRST TWO PERIODS AT
LEAST AND THE MENTION OF LOCALLY HEAVY RAIN AT LEAST IN THE WEST.
WITH REGARD TO A FLASH FLOOD WATCH...IF ETA PF IS RIGHT NO PROBLEM
BUT IF THE AVN IS CORRECT...MIDNIGHT SHIFT WILL NEED TO TAKE ACTION.
AT THIS TIME WILL AGREE WITH NCEP AND GO WITH A COMPROMISE BETWEEN
THE TWO. GIVING RAINFALL AMOUNTS OF TWO TO FOUR INCHES IN A 48 HOUR
TIME FRAME. WITH THE CLOUD COVER AND RAIN...TEMPS WILL NOT VARY WILL
GO WITH MID 60S FOR LOWS AND LOWER TO MID 70S FOR HIGHS.

IN THE EXTENDED...
MEDIUM RANGE MODELS NOT IN PHASE. MRF STILL KEEPS THE CHANCE FOR
PRECIP IN FOR TUESDAY WHILE OTHER MODELS HAVE OPTED TO DRY THINGS
OUT AND COOL THEM OFF. WITH A SHOT OF POLAR AIR COMING BELIEVE UPPER
TROUGH WILL HELP TO PUSH FRONT ON THROUGH REGION QUICKER THAN
PROGGED BY THE MRF SO WILL KEEP TUESDAY DRY AND COOL WITH A WARMING
TREND PROGGED FOR THE FOR LATE IN THE WEEK.

QPF DISCUSSION: AS STATED EARLIER WILL GO WITH A COMPROMISE BETWEEN
ETA AND AVN QPF AMOUNTS. FOR THE 24 HOUR PERIOD WILL GO WITH 1 TO 2
INCHES ACROSS THE AREA...TRENDING THE HIGHER AMOUNTS IN THE
NORTHWEST IN THE VICINITY OF STALLED BOUNDARY.

PRELIM NUMBER
JAN 065/073 064/075 055 778
MEI 064/074 065/072 055 567

.JAN...
MS...NONE.
AR...NONE.
LA...NONE.

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 1, 6:36 PM CSTSevere Thunderstorm WarningJANHumphreys, Leflore39 min
Apr 1, 6:53 PM CSTTornado WarningJANHolmes37 min
Apr 1, 10:36 PM CSTSevere Thunderstorm WarningJANCarroll, Leflore29 min
Apr 1, 10:44 PM CSTFlash Flood WarningJANGrenada4 hr
Apr 1, 11:26 PM CSTFlash Flood WarningJANCarroll, Leflore4 hr
Apr 1, 11:33 PM CSTSevere Thunderstorm WarningJANWashington27 min
Apr 2, 7:08 AM CDTSevere Thunderstorm WarningJANIssaquena, Sharkey37 min
Apr 2, 7:29 AM CDTSevere Thunderstorm WarningJANHolmes, Yazoo31 min
Apr 2, 7:41 AM CDTSevere Thunderstorm WarningJANMadison34 min
Apr 2, 9:40 AM CDTFlash Flood WarningJANHolmes110 min
Apr 2, 4:02 PM CDTSevere Thunderstorm WarningJANIssaquena, Warren43 min
Apr 2, 4:31 PM CDTSevere Thunderstorm WarningJANYazoo44 min
Apr 2, 4:47 PM CDTSevere Thunderstorm WarningJANJefferson28 min
Apr 2, 5:09 PM CDTSevere Thunderstorm WarningJANMadison36 min
Apr 2, 5:15 PM CDTTornado WarningJANMadison, Rankin30 min
Apr 2, 5:24 PM CDTSevere Thunderstorm WarningJANClaiborne36 min
Apr 2, 5:34 PM CDTTornado WarningJANLeake, Scott26 min
Apr 2, 5:45 PM CDTSevere Thunderstorm WarningJANMadison45 min
Apr 2, 5:52 PM CDTSevere Thunderstorm WarningJANWarren38 min
Apr 2, 5:55 PM CDTSevere Thunderstorm WarningJANAttala50 min
Apr 2, 5:58 PM CDTTornado WarningJANLeake47 min
Apr 2, 6:02 PM CDTSevere Thunderstorm WarningJANNewton, Scott43 min
Apr 2, 6:04 PM CDTSevere Thunderstorm WarningJANHinds41 min
Apr 2, 6:13 PM CDTTornado WarningJANNeshoba47 min
Apr 2, 6:17 PM CDTSevere Thunderstorm WarningJANSimpson, Smith43 min
Apr 2, 6:30 PM CDTSevere Thunderstorm WarningJANMadison45 min
Apr 2, 6:34 PM CDTTornado WarningJANNewton26 min
Apr 2, 6:41 PM CDTFlash Flood WarningJANAdams, Jefferson2 hr
Apr 2, 6:45 PM CDTSevere Thunderstorm WarningJANRankin60 min
Apr 2, 6:50 PM CDTTornado WarningJANKemper, Noxubee, Winston40 min
Apr 2, 6:53 PM CDTSevere Thunderstorm WarningJANClaiborne37 min
Apr 2, 6:55 PM CDTSevere Thunderstorm WarningJANHinds20 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.